Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Child Neurol Soc. 2000 Dec;8(2):342-346. Korean. Case Report.
Bae EJ , Huh J , Lee HJ , Park WI , Lee KJ .
Department of Pediatrics, Hallym University, School of Medicine, Chuncheon Sacred Hospital, Chuncheon, Korea.
Abstract

Cyclosporine A is the most frequently used immunosuppressive agent for prevention of graft versus host disease (GVHD) and treatment of frequently relapsing nephrotic syndrome in childhood. Some adverse effects such as hepatic and renal toxicity, have been frequently encountered. But central nervous system toxicity caused by cyclosporine A is rare, and the incidence of encephalopathy among patients recieving cyclosporine A is unknown. Brain magnetic resonance imaging is an essential tool for diagnosis of cyclosporine A neurotoxicity. It typically demonstrates nonenhancing symmetric subcortical, and sometimes deep white matter changes resembling edema with posterior hemisphere predominance. We report a child with nephrotic syndrome who developed encephalopathy during cyclosporine A therapy. Based on this study, we emphasize that careful follow up of patient's neurological finding is very important to prevent serious life-threatening complications.

Copyright © 2019. Korean Association of Medical Journal Editors.